MAUDE Adverse Event Report: MEDTRONIC ADVANCED ENERGY, LLC PLASMABLADE X 3.0S LIGHT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC ADVANCED ENERGY, LLC PLASMABLADE X 3.0S LIGHT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PS210-030S-LIGHT
Medical Device Problem Code Failure to Shut Off (2939)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) regarding a generator and handpiece being used for a breast reconstruction surgery.It was reported that the surgeon's arm leaned up against the handpiece while it was not in active use and it burnt their arm.The hcp had set the handpiece down on the patients stomach area and then they leaned too close to the blade it burned their forearm.The device buttons were not activated when the event occurred.It was noted that the hcp had touched the blade 3 to 4 seconds after using it.The burn resulted in a small blister, but did not require treatment.The hcp had to break scrub to clean it and re-scrub in to finish the case.The hcp felt the blade should not have still been hot since the last use of it.There was no damage to the handpiece and it was noted that the smoke evacuation tubing was in place before and after the event.The handpiece was used for the remainder of the case with no further issues.There was a less than hour surgical delay and no impact on patient outcome.

Brand Name
PLASMABLADE X 3.0S LIGHT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC ADVANCED ENERGY, LLC
180 international drive
portsmouth NH 03801
MDR Report Key10565477
Report Number1226420-2020-00114
Device Sequence Number19570380
Product Code GEI
UDI-Device Identifier00763000279172
UDI-Public00763000279172
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K193529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberPS210-030S-LIGHT
Device Catalogue NumberPS210-030S-LIGHT
Device Lot NumberSM2003049
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2020
Initial Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1